MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 9MMX45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 9MMX45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 179712945
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The expedium 9x45mm ti polyaxial screw was not returned to the customer quality unit for evaluation.A review of the device history record (dhr) for the expedium 9x45mm ti polyaxial screw could not be performed as the lot number was not available.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.Without the return of the polyaxial screw we are unable to confirm the reported issue or identify the root cause.Device was not returned for evaluation, thus unable to confirm the reported issue.As such, the complaint will be closed with no further action.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that after removal of hardware, dr.(b)(6) attempted to replace a monarch bolt 8.5x15 with an expedium 9x45 (1796-12-945) poly screw.He did not tap as he did not believe it was necessary.During insertion, he encountered great resistance and the inner driver of the inserter broke off in the poly-screw.He then put a rod in the screw and attempted to helicopter the screw out, which failed as the poly head came apart under the stress.It was determined that leaving the remainder of the screw was best and the remainder of the case went off without incident.Attributable cause of the failure was documented by the sales rep as: prior surgery, very hard bone, and revision of a very large screw(an 8.5mm monarch bolt with a 9mm expedium poly screw.) the surgery was prolonged less than 30 minutes.No patient adverse consequence.

Brand Name
EXP TI POLY SCREW 9MMX45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7579813
Report Number1526439-2018-50536
Device Sequence Number13948085
Product Code NKB
UDI-Device Identifier10705034068244
UDI-Public(01)10705034068244
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712945
Device Catalogue Number179712945
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR